Results 1 to 5 of 5
Like Tree1Likes
  • 1 Post By nursestudent13
Use extra amitriptyline when Klonopin runs out?
  1. #1
    ctmcklowe96 is offline New Member
    Join Date
    Dec 2013
    Posts
    2

    Default Use extra amitriptyline when Klonopin runs out?

    Hello all...my first post, and am hoping for some good advice.

    Meds I'm on: Konopin (3-4mg), amitriptyline (125mg)
    Medical condition: closest guess by my Dr. is probably GAD

    I was on 4mg of Klonopin for close to two years, then down to 3mg about a month ago, then about a week ago I realized the script was wrong and that I'd be out before I could get more. I only had 1mg last night but took an extra 25mg of amitriptyline to help with sleep. My question is, given that I've been on these for over a year, would taking extra amitriptyline be a good replacement (going c/t on the Klonopin that is), or just a temporary solution? I can't get any more Klonopin for two more days, when I do get them should I take them? Or should I attempt to quit and 'hope' the withdrawals will be minor. Sorry if I'm talking in circles or have forgotten to included anything, it's a rough time in our household this year and I'm not thinking straight.

    Any help/suggestions would be greatly appreciated.
    Thanks.

  2. #2
    Join Date
    Sep 2013
    Posts
    154

    Default

    Klonapin has an extremely long half life. If it is just two days until you get your prescription I think you will be fine. You shouldnt really suffer any wds yet. Maybe having trouble going to sleep but thats about it. If you want to come off them, tell your doc and he will work out a weaning schedule. Do not ever do it cold turkey, that csn result in seizures and death. Best wishes to you.
    iloerose likes this.

  3. #3
    ctmcklowe96 is offline New Member
    Join Date
    Dec 2013
    Posts
    2

    Default

    Thanks for the information about quitting c/t, I didn't realize the results could be so severe. I had wondered if I went a few days without that I could drop them entirely, but now I know I can't.

  4. #4
    Join Date
    Sep 2013
    Posts
    154

    Default

    Yes, its dangerous, it can take up to 90 days tapering to be thru with it. Its not like a narcotic where you can suffer a few days and its over, unfortunately. Are you on narcotics too?

  5. #5
    Join Date
    Apr 2016
    Posts
    1

    Default

    I have been tapering off Klonopin for several months and I disagree with the answer regarding not having the Klonopin for 1 to 2 days and it not being a problem because of the long half life. I experience withdrawal each time I taper by a small amount..the withdrawal is not as severe as it would be if I had to go one to two days without the medication...I can't imagine going without it for one to two days and being okay...I know I would suffer from severe withdrawal despite the long half life. I think the answer given that "if it is just two days I think you will be fine" is irresponsible. I can see the person is absolutely a "student" and has not probably experienced tapering from this medication themselves...this is a problem with a site like this and also with a "student nurse" thinking they have the answers...

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22